MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, CMC LIGAMENT RECONSTRUCTION; SCREW, FIXATION, BONE

ARTHREX, INC. IMPLANT SYSTEM, CMC LIGAMENT RECONSTRUCTION; SCREW, FIXATION, BONE
Catalog Number AR-1677BC-CP
Health Effect - Clinical Codes Skin Discoloration (2074); Swelling (2091); Burning Sensation (2146); Impaired Healing (2378)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.It was stated in the event that the patient is extremely allergic to nickel.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.If additional relevant information is received, a follow-up report will be submitted.Device remains in patient.
 
Event or Problem Description
It was reported that the patient underwent a tightrope fixation on her right hand in (b)(6) of 2016.Patient stated that since her surgery her incision site is taking a very long time to heal.In the last few weeks the patient has been experiencing a burning sensation around where the button was implanted.Patient reports that she has been experiencing redness and swelling at the surgery site.Patient reports that she is extremely allergic to nickel and has requested the composition information for her implant, which has been provided to her.

Brand Name
IMPLANT SYSTEM, CMC LIGAMENT RECONSTRUCTION
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6610450
Report Number1220246-2017-00191
Device Sequence Number531306
Product Code HWC
UDI-Device Identifier00888867096066
UDI-Public00888867096066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1677BC-CP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;